Kansas, 2022

Flash Flooding and Flooding in Kansas, June 5 to 6, 2022

June 5 to 6, 2022 · NWS ICT · 31 events in 8 counties and zones

A complex of storms initially developed across central Kansas during the evening hours or June 5th, 2022. The storms initially produced damaging winds, flash flooding and large hail across central Kansas, before propagating to the south, producing damaging winds and flooding across south central Kansas during the late evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$32,000
Crop damage
$2,000
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ICT wrote it up.

A complex of storms initially developed across central Kansas during the evening hours or June 5th, 2022. The storms initially produced damaging winds, flash flooding and large hail across central Kansas, before propagating to the south, producing damaging winds and flooding across south central Kansas during the late evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 5, 1:59 AM CST, 41 minutes earlier.

Area forecast discussion, Jun 5, 1:59 AM CST, 41 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
259 AM CDT Sun Jun 5 2022

.SHORT TERM...(Today through Tuesday night)
Issued at 258 AM CDT Sun Jun 5 2022

Current MCS will continue to push southward early this morning with
likely outflow boundary pushing into Oklahoma. Good daytime
atmospheric recovery in the wake of this early morning MCS looks
plausible, as southerly winds increase today which could wash out
the outflow boundary. The southerly winds will bring the deeper
moisture and resultant higher instability back into Kansas. This
signal combined with increasing winds aloft and a much stronger low-
level jet tonight favors an uptick on the severity of the MCS for
tonight. Also the location of the low-level jet axis will be in
closer proximity to central/south central Kansas, therefore
beginning stages look to impact our area earlier this evening
compared to last night's event. Very large hail/damaging winds will
be the main risk in the beginning stages from semi-discrete storms,
followed by storms congealing into a well pronounced forward
propagating MCS. The severe risk will transition to damaging winds
with over 70mph gusts possible. Torrential downpours with some minor
flooding is also a risk from this activity.

Heading into Monday the atmosphere should be fairly stabilized in the
wake of tonight's MCS for much of the day. Once again expecting
storms to re-develop over western Kansas then spread eastward into
central/south central Kansas. The severity looks lower Monday night
due to low-level jet and instability not being at the same levels
compared to tonight. Tuesday could become a carbon copy of Monday
with storms expected to develop over western Kansas in the
afternoon, then spread eastward into central/south central Kansas.

.LONG TERM...(Wednesday through Saturday)
Issued at 258 AM CDT Sun Jun 5 2022

Models continue to show a upper level northwest flow regime
prevailing across the central plains this period. Surface high
pressure looks to build southward across the region on Wednesday
with any morning showers/storms quickly shifting southward into
Oklahoma. The setup for storms affecting central/south central
Kansas does not look as favorable Wednesday night as low-level
moisture/instability axis is shifted into western Kansas. Meanwhile,
models show the atmosphere recovering with better instability levels
returning on Thursday as surface high pressure slides east of
Kansas. Once again, a southeast forward propagating MCS for Thursday
night seems plausible which would track southeast along mid-level
baroclinic zone and increasing low level jet/moisture transport.
Some of these storms could reach severe levels with damaging winds
being the main risk. The weather pattern looks to calm down for
Friday and Saturday as much warmer mid-level temperature spreads
east across Kansas, thus providing a stout cap aloft which would
inhibit thunderstorm development.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1118 PM CDT Sat Jun 4 2022

Main aviation concern for this period will be strong to severe
storms. A convective complex developed across northwest Kansas
and it is moving SSE and is arriving in the vicinity of KRSL now
(4z) and expected to reach KGBD closer to 5z. The storms will
continue to push south SSE into south central KS, reaching
KHUT/KICT after 7z. The storms have the greatest chance of
producing severe winds up to 70 mph across central KS (KRSL/KGBD).
While storms are likely to focus over central/south central KS
can't rule out shower/storm development into southeast KS toward
the morning hours. The forward speed of the complex is a little
uncertain at this time, there is a chance the MCS system matures
that it move south faster than forecast.

Expect reduced vis/cigs as the complex of storms moves through the
TAF sites along with winds mainly out of the northwest as the line
rolls through.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    84  66  84  64 /  40  70  10  40
Hutchinson      84  63  84  63 /  20  80  10  40
Newton          83  64  83  63 /  40  80  10  40
ElDorado        83  65  82  64 /  50  80  10  40
Winfield-KWLD   85  66  86  65 /  50  70  10  30
Russell         85  61  83  60 /  20  60  10  60
Great Bend      85  61  84  61 /  10  60  10  60
Salina          84  63  83  62 /  10  70  10  50
McPherson       83  63  83  62 /  20  80  10  50
Coffeyville     83  67  85  67 /  50  80  30  40
Chanute         82  66  83  65 /  50  80  30  40
Iola            81  66  83  64 /  50  80  30  40
Parsons-KPPF    82  67  84  67 /  50  80  30  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...CDJ
LONG TERM...CDJ
AVIATION...KMB
Hazardous weather outlook, Jun 5, 2:37 AM CST, 3 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
337 AM CDT Sun Jun 5 2022

KSZ032-033-047>053-067>072-082-083-091>096-098>100-060845-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
337 AM CDT Sun Jun 5 2022

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

A line of thunderstorms will exit southeast Kansas this morning. A
few of the storms could produce small hail and gusty winds below
severe levels. In addition, parts of central Kansas will continue to
experience minor flooding problems due to excessive rainfall. See
latest flood warning statements for more information.

Scattered thunderstorms are expected to redevelop later this
afternoon and evening over central Kansas. The initial storms will
be capable of producing very large hail up to tennis ball size, and
damaging winds around 70 mph. The activity will become more
numerous and converge into a southeast moving line of storms. The
main risk will transition to possible damaging winds of 70 mph or
greater, and torrential downpours which could cause some minor
flooding problems. The hail size potential will begin to decrease
once the storms form into a line, with hail around quarter size
possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The active weather pattern looks to continue with additional
chances for showers and thunderstorms almost every night from
Monday night through Thursday night. Some of the storms could reach
strong to severe levels with hail up to quarter size, and damaging
winds up to 60 mph. In addition, this active weather pattern could
cause some minor flooding problems to occur due to several rounds of
heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

In the hours before

Special weather statement, Jun 4, 10:46 PM CST, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Wichita KS
1146 PM CDT Sat Jun 4 2022

KSZ032-033-048-050530-
Ellsworth KS-Russell KS-Lincoln KS-
1146 PM CDT Sat Jun 4 2022

...A strong thunderstorm will impact portions of western Lincoln,
northwestern Ellsworth and Russell Counties through 1230 AM CDT...

At 1146 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Luray, or 22 miles north of Russell, moving
southeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Russell, Wilson, Lucas, Gorham, Sylvan Grove, Luray, Dorrance, Bunker
Hill, Paradise, Waldo, Ash Grove, Russell Airport, Wilson State Park
and Wilson Lake.

This includes Interstate 70 between Mile Markers 175 and 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central Kansas.

&&

LAT...LON 3922 9826 3885 9820 3876 9845 3872 9904
      3913 9904 3913 9849 3922 9849
TIME...MOT...LOC 0446Z 314DEG 33KT 3921 9876

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

CARUSO
Local storm report, Jun 4, 11:29 PM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1229 AM CDT SUN JUN 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 AM     TSTM WND GST     RUSSELL AIRPORT         38.87N 98.82W
06/05/2022  M58 MPH          RUSSELL            KS   ASOS

&&

ADK
Local storm report, Jun 4, 11:44 PM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1244 AM CDT SUN JUN 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     FLOOD            1 SSE GYPSUM            38.70N 97.42W
06/05/2022                   SALINE             KS   LAW ENFORCEMENT

            WATER IS COVERING HIGHWAY 4 JUST SOUTH OF
            GYPSUM. THE FLOODING IS LIKELY FROM THE
            GYPSUM CREEK RUNNING HIGH.

&&

ADK
Special weather statement, Jun 5, 1:20 AM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Wichita KS
220 AM CDT Sun Jun 5 2022

KSZ049>051-067-050745-
Reno KS-Rice KS-McPherson KS-Saline KS-
220 AM CDT Sun Jun 5 2022

...Strong thunderstorms will impact portions of McPherson,
northeastern Reno, southeastern Rice and southeastern Saline Counties
through 245 AM CDT...

At 220 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marquette to 6 miles northwest of Inman to
near Nickerson. Movement was east at 55 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hutchinson, Mcpherson, Lindsborg, Inman, Buhler, Nickerson, Galva,
Canton, Marquette, Little River, Gypsum, Windom, Willowbrook,
Mcpherson Airport, Roxbury and Bridgeport.

This includes Interstate 135 between Mile Markers 50 and 78.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central Kansas.

&&

LAT...LON 3835 9737 3817 9762 3817 9770 3813 9770
      3805 9824 3829 9807 3852 9793 3873 9737
TIME...MOT...LOC 0720Z 256DEG 46KT 3853 9780 3828 9788 3811 9813

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

CARUSO
Special weather statement, Jun 5, 1:27 AM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Wichita KS
227 AM CDT Sun Jun 5 2022

KSZ067-082-050830-
Reno KS-Kingman KS-
227 AM CDT Sun Jun 5 2022

...Strong thunderstorms will impact portions of western Reno and
northwestern Kingman Counties through 330 AM CDT...

At 227 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Hudson to 7 miles southwest of
Stafford to 5 miles north of Wellsford. Movement was southeast at 35
mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cunningham, Turon, Sylvia, Plevna, Abbyville, Langdon and Penalosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3817 9847 3811 9811 3763 9830 3752 9846
TIME...MOT...LOC 0727Z 329DEG 29KT 3814 9852 3786 9866 3770 9902

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

CARUSO
Special weather statement, Jun 5, 2:39 AM CST, 1 minute before
Special Weather Statement
National Weather Service Wichita KS
339 AM CDT Sun Jun 5 2022

KSZ082-083-091-092-050900-
Harper KS-Sumner KS-Sedgwick KS-Kingman KS-
339 AM CDT Sun Jun 5 2022

...Strong thunderstorms will impact portions of southwestern
Sedgwick, Harper, Kingman and northwestern Sumner Counties through
400 AM CDT...

At 337 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Cheney to Medicine Lodge.
Movement was southeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kingman, Anthony, Harper, Conway Springs, Attica, Argonia, Norwich,
Viola, Nashville, Murdock, Waterloo, Willowdale, Zenda, Milan,
Spivey, Cleveland, Danville, Freeport, Kingman Airport and Corwin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3704 9835 3738 9835 3739 9846 3758 9846
      3773 9803 3735 9736
TIME...MOT...LOC 0837Z 306DEG 29KT 3754 9777 3729 9856

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

KLEINSASSER

The radar

The Topeka radar (KTWX), 108 km away, was scanning. The volume nearest the first event began at 08:41 UTC.

Open the radar archive at this moment

Event by event

10 flood, 10 heavy rain, 4 thunderstorm wind, 4 flash flood, 3 hail. Local standard time, as filed.

Flood, Saline

When
June 5, 2:40 AM CST to 5:40 AM CST
Where
Saline County, Gypsum to 0.48 mi W of Gypsum
Cause
Heavy Rain
Property damage
$100
Crop damage
$100
Reported by
Law Enforcement
Coordinates
38.700, -97.420

Water covered a portion of Kansas Highway 4 due to flooding. Most of the flood waters were associated with the swollen Gypsum Creek.

Thunderstorm Wind, Sedgwick

When
June 5, 2:55 AM CST
Where
Sedgwick County, (Aao) Jabara Arpt
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
37.750, -97.220

Hail, Russell

When
June 5, 5:20 PM CST
Where
Russell County, 0.54 mi E of Luray
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
39.120, -98.690

The report was relayed by KAKE Television.

Thunderstorm Wind, Russell

When
June 5, 6:26 PM CST
Where
Russell County, 2.15 mi E of (Rsl)russell Muni Ar
Measured
54 kt (62 mph) measured gust
Reported by
Storm Chaser
Coordinates
38.870, -98.780

A storm chaser reported the gust.

Flood, Russell

When
June 5, 6:33 PM CST to 8:33 PM CST
Where
Russell County, 1.75 mi NW of Russell to 1.46 mi N of Russell
Cause
Heavy Rain
Property damage
$500
Crop damage
$500
Reported by
Trained Spotter
Coordinates
38.900, -98.870

Roadways in the town of Russell were completely covered in water.

Heavy Rain, Russell

When
June 5, 6:50 PM CST
Where
Russell County, 0.69 mi N of Russell
Reported by
Trained Spotter
Coordinates
38.890, -98.850

A trained spotter in Russell reported 1.81 inches of rainfall in 40 minutes.

Flash Flood, Lincoln

When
June 5, 8:02 PM CST to 10:02 PM CST
Where
Lincoln County, 2.76 mi S of Lincoln to 3.73 mi NNW of Lincoln
Cause
Heavy Rain
Property damage
$100
Crop damage
$100
Reported by
Law Enforcement
Coordinates
38.990, -98.150

Water was reported running over Kansas Highway 14.

Flash Flood, Ellsworth

When
June 5, 8:40 PM CST to 10:40 PM CST
Where
Ellsworth County, 6.91 mi N of Ellsworth to 7.62 mi N of Ellsworth
Cause
Heavy Rain
Property damage
$100
Crop damage
$100
Reported by
Public
Coordinates
38.830, -98.230

Flash flooding was reported over Kansas Highway 14 just south of Interstate 70.

Flash Flood, Lincoln

When
June 5, 9:08 PM CST to 11:08 PM CST
Where
Lincoln County, 6.22 mi S of Lincoln to 6.16 mi SSW of Lincoln
Cause
Heavy Rain
Property damage
$500
Crop damage
$500
Reported by
Law Enforcement
Coordinates
38.940, -98.150

Law enforcement reported several rural road closures due to high water.

Flash Flood, Ellsworth

When
June 5, 9:13 PM CST to 11:13 PM CST
Where
Ellsworth County, 6.91 mi N of Ellsworth to 7.25 mi NNW of Ellsworth
Cause
Heavy Rain
Property damage
$100
Crop damage
$100
Reported by
Law Enforcement
Coordinates
38.830, -98.230

Law enforcement reported flooding over Kansas Highway 14 just south of Interstate 70.

Hail, Harvey

When
June 5, 9:45 PM CST
Where
Harvey County, 2.14 mi NW of Halstead
Measured
1.25 in hail
Reported by
Public
Coordinates
38.020, -97.550

Reported from Mping.

Heavy Rain, Harvey

When
June 5, 9:45 PM CST
Where
Harvey County, 4.4 mi NW of Halstead
Reported by
Trained Spotter
Coordinates
38.050, -97.570

A trained spotter 4 miles northwest of Halstead reported 1.86 inches of rainfall.

Thunderstorm Wind, Harvey

When
June 5, 9:49 PM CST
Where
Harvey County, 2.14 mi NW of Halstead
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.020, -97.550

Reported from Mping.

Hail, Sedgwick

When
June 5, 10:00 PM CST
Where
Sedgwick County, 0.55 mi E of Mt Hope
Measured
1.5 in hail
Reported by
Public
Coordinates
37.870, -97.660

Thunderstorm Wind, Sedgwick

When
June 5, 10:25 PM CST
Where
Sedgwick County, 0.88 mi SW of Wichita
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.690, -97.340

Reported from Mping.

Flood, Sedgwick

When
June 5, 10:40 PM CST to 11:40 PM CST
Where
Sedgwick County, 2.14 mi NW of Wichita to 1.88 mi NW of Wichita
Cause
Heavy Rain
Property damage
$100
Crop damage
$100
Reported by
Public
Coordinates
37.720, -97.360

A roadway downtown was reported flooded.

Heavy Rain, Sedgwick

When
June 5, 10:45 PM CST
Where
Sedgwick County, 0.55 mi E of (Aao) Jabara Arpt
Reported by
Trained Spotter
Coordinates
37.750, -97.210

A trained spotter in northeast Wichita reported 2.24 inches of rainfall in one hour.

Flood, Sedgwick

When
June 5, 10:46 PM CST to 11:46 PM CST
Where
Sedgwick County, 3.28 mi W of Wichita to 3.29 mi W of Wichita
Cause
Heavy Rain
Property damage
$100
Crop damage
$100
Reported by
Emergency Manager
Coordinates
37.700, -97.390

Portions of West street were reported flooded.

Flood, Sedgwick

When
June 5, 10:47 PM CST to 11:58 PM CST
Where
Sedgwick County, 1.78 mi WSW of Eastborough to 1.05 mi SW of Eastborough
Cause
Heavy Rain
Property damage
$20,000
Crop damage
$100
Reported by
Emergency Manager
Coordinates
37.690, -97.280

Vehicles were reported stalled due to high water.

Flood, Sedgwick

When
June 5, 10:55 PM CST to June 6, 2:55 AM CST
Where
Sedgwick County, 0.55 mi W of Eastborough to 1.3 mi SSW of Eastborough
Cause
Heavy Rain
Property damage
$100
Crop damage
$100
Reported by
Public
Coordinates
37.700, -97.260

Street flooding was reported.

Flood, Sedgwick

When
June 5, 10:58 PM CST to June 6, 2:58 AM CST
Where
Sedgwick County, 1.76 mi SE of Derby to 2.22 mi SSE of Derby
Cause
Heavy Rain
Property damage
$100
Crop damage
$100
Reported by
Public
Coordinates
37.530, -97.250

Streets were reported flooded.

Flood, Sedgwick

When
June 5, 11:28 PM CST to June 6, 2:28 AM CST
Where
Sedgwick County, 2.82 mi N of (Iab) McConnell Arpt to 2.18 mi N of (Iab) McConnell Arpt
Cause
Heavy Rain
Property damage
$10,000
Crop damage
$100
Reported by
Emergency Manager
Coordinates
37.660, -97.280

Some street flooding was reported across portions of southeast Wichita. A few stalled cars were reported.

Heavy Rain, Sedgwick

When
June 5, 11:30 PM CST
Where
Sedgwick County, 2.15 mi NW of (Iab) McConnell Arpt
Reported by
Mesonet
Coordinates
37.640, -97.300

A mesonet in southeast Wichita reported 3.11 inches of rainfall in one hour.

Flood, Sedgwick

When
June 5, 11:33 PM CST to June 6, 2:33 AM CST
Where
Sedgwick County, 0.88 mi SW of Wichita to 1.43 mi S of Wichita
Cause
Heavy Rain
Property damage
$100
Crop damage
$100
Reported by
Public
Coordinates
37.690, -97.340

Roadways were reported water covered downtown.

Flood, Sedgwick

When
June 5, 11:35 PM CST to June 6, 2:35 AM CST
Where
Sedgwick County, 0.69 mi N of Derby to 0.92 mi NE of Derby
Cause
Heavy Rain
Property damage
$100
Crop damage
$100
Reported by
Public
Coordinates
37.560, -97.270

Street flooding was reported in Derby.

Heavy Rain, Cowley

When
June 6, 6:00 AM CST
Where
Cowley County, Dexter
Reported by
CoCoRaHS
Coordinates
37.180, -96.720

A cocorahs observer near Dexter reported 2.8 inches of rainfall in 24 hours.

Heavy Rain, Cowley

When
June 6, 6:00 AM CST
Where
Cowley County, 1.3 mi WSW of Winfield
Reported by
CoCoRaHS
Coordinates
37.240, -97.000

A cocorahs observer 2 miles southwest of Winfield reported 2.77 inches of rainfall.

Heavy Rain, Elk

When
June 6, 6:00 AM CST
Where
Elk County, Longton
Reported by
COOP Observer
Coordinates
37.380, -96.080

A Coop observer in Longton reported 2.42 inches of rainfall in 24 hours.

Heavy Rain, Elk

When
June 6, 6:00 AM CST
Where
Elk County, Howard
Reported by
COOP Observer
Coordinates
37.470, -96.270

A Coop observer in Howard reported 2.63 inches of rainfall in 24 hours.

Heavy Rain, Russell

When
June 6, 6:00 AM CST
Where
Russell County, 3.02 mi ESE of Dorrance
Reported by
CoCoRaHS
Coordinates
38.830, -98.530

A cocorahs observer 3 miles east southeast of Dorrance reported 2.44 inches of rainfall in 24 hours.

Heavy Rain, Sedgwick

When
June 6, 6:00 AM CST
Where
Sedgwick County, 2.34 mi SSE of (Iab) McConnell Arpt
Reported by
CoCoRaHS
Coordinates
37.590, -97.250

A Cocorahs observer 2.9 miles north of Derby reported 3.13.inches of rainfall in 24 hours.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2022Every state in 2022This day in weather historyWarnings in Kansas, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1037265, 1037262, 1037253, 1037254, 1037266, 1038501, 1037256, 1037257, 1037263, 1037264, 1037258, 1038502, 1037259, 1037260, 1037261, 1037267, 1038503, 1037268, 1037269, 1037270, 1037271, 1037272, 1038504, 1037274, 1037275, 1038505, 1038506, 1038507, 1038508, 1038509, 1038510.